Alert archive / Delaware / Areal Flood Advisories in 2018
Areal Flood Advisory 313, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood advisory at Sep 28, 2018, 3:03 AM EDT for New Castle County, Delaware. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2018, 3:03 AM EDT (07:03 UTC)
- Expired
- Sep 28, 2018, 9:17 AM EDT
- In force
- 6 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
County New Castle County, DE
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 7.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 607 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Sep 28, 12:28 AM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Sep 28, 12:28 AM EDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1228 AM EDT Fri Sep 28 2018
.SYNOPSIS...
A weak area of low pressure will move northeast along a stalled
frontal boundary over the area through the overnight hours.
High pressure will build into the region through the weekend and
into the early part of next week. A weak cold front will sag
southward to our north, then transition into a warm front Sunday
into Monday. Another area of low pressure and attendant cold
front may move into the region by mid-week.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Moderate rain continued to spread northeastward into eastern
Pennsylvania and northwestern New Jersey around midnight. There
were areas of light rain in our region along the Interstate 95
Corridor and on the coastal plain.
Moderate to heavy rain will continue to build into our region
with the heaviest rain expected mainly between 2:00 am and 6:00
am. Rainfall totals up to 1 or 2 inches are anticipated from
the Interstate 95 Corridor northwestward. The Flood Watch
remains in effect.
Temperatures should remain in the 50s in our northwestern
counties and in the 60s elsewhere.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 AM SATURDAY/...
The surface low will be moving across portions of eastern New
Jersey around daybreak, then lift northeastward through the
morning hours. There will likely be some rainfall ongoing at the
very start of the daybreak hours Friday, but as the low exits,
rainfall will come to an end. Once the rain ends and the low
passes to our northeast, winds will turn northwest and drier air
will filter in through the day.
Dry weather will continue into Friday night as PW values remain
below one inch and no short waves/vorticity impulses are
expected to affect the area.
&&
.LONG TERM /SATURDAY THROUGH FRIDAY/...
Summary...we look to finally get a much-needed break from the
persistent wet pattern - at least through the early part of next
week. High pressure will gradually build into the region as the
weak area of low pressure moves eastward over the Atlantic.
Zonal flow will persist over the region as a synoptic trough to
our north progresses eastward, leaving us south of the main jet.
Saturday through Monday night...The main area of rain
associated with the ripple of low pressure will continue to exit
to our east on Saturday. Highs will be a little above average
in the mid 70s. Sunday, mid-level flow turns a little more west
to northwesterly, and drier air finally pushes into the area.
Dew points look to drop below 60 for most of the area, possible
remaining in the 40s in the higher terrain in the Poconos. A
short wave trough will pass through the synoptic trough to our
north Sunday, while at the surface a weak cold front attempts to
push southward into the area. Models have continued to back off
on the intensity of the front so it likely won't make much
progress, so highs will only be a few degrees cooler than
Saturday. The front then transitions into a warm front Monday
and winds turn more southwesterly. Thus, highs return to above
average Monday in the mid to upper 70s. Humidity will increase a
little with dew points returning to the 60s. Model consensus
keeps the area dry with rain staying to our north along the
lifting warm front. Overall, we look to finally have a nice
weekend for once!
Tuesday through Thursday...Upper ridge of high pressure to our
south will keep the area under predominately westerly flow aloft
through the end of the period. During this time, a series of
shortwaves pass to our north across the Saint Lawrence River
Valley. Medium range models differ considerably with regard to
the exact strength and timing of these features and the ultimate
pattern evolution yielding considerable uncertainty in the
forecast for this period. As far as sensible weather is
concerned, temps are expected to be a few degrees above normal
with dewpoints in the lower 60s with light southerly to westerly
surface flow through the middle of the week. Skies will be
partly to mostly cloudy with generally more coverage toward the
north. Will maintain slight to low end chance PoPs for mostly
diurnally driven showers and thunderstorms through mid-week as
well given the proximity of the shortwaves passing to our north.
Although details are still uncertain at this range, medium
range model indicate that a cold front will be passing through
the northeastern US by the end of the period Thursday. This
frontal passage will bring an increased chance for showers and
thunderstorms along with cooler and drier air in its wake across
the region by the end of the week. As previously mentioned,
guidance varies considerably regarding timing and strength of
this feature.
&&
.AVIATION /04Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Overnight...Ceilings have begun to lower into the IFR range,
although visibilities have so far been little affected. Rain is
expected to become more widespread overnight, and increase in
intensity as well. IFR conditions are expected as periods of
heavy rain move across the area. There is a slight chance of
T-storms, but they are not included in the TAFs due to the low
chance and uncertainty about timing.
Winds are generally out of the east, but some areas vary to
northeast or southeast. Winds are expected to become more east
then southeast everywhere overnight, until the surface low moves
into the area, then they could get swirly for a couple of
hours. Wind speeds are expected to be around 5-10 knots,
although some gusts may occur at times overnight.
Friday...IFR conditions will are expected to start the day as
the rainfall exits the area as the low pressure lifts to our
northeast. An improvement to MVFR will occur through the morning
hours, then an improvement to VFR will occur in the afternoon.
Once the low passes to our northeast, winds will become west
then northwest through the day around 5-10 knots.
Friday night...VFR conditions are expected to continue into
Friday night, although some patchy fog may develop overnight and
lead to reduced visibilities.
OUTLOOK...
Saturday through Tuesday...VFR conditions expected with mostly
light and variable winds. There is a slight chance for showers
and lower flight categories late Monday night into Tuesday.
&&
.MARINE...
Even though waves remained close to 5 feet on our northern
waters, the Small Craft Advisory was allowed to expire. The wave
heights should trend slowly downward.
The frontal boundary to our south will lift toward the area as
an area of low pressure moves along it and crosses the Delmarva
overnight, across New Jersey, then offshore and across the
northern New Jersey coastal waters on Friday morning. Winds may
gust around 20 knots overnight, but there should be enough of an
inversion to keep winds from gusting higher than 25 knots
outside of any showers or thunderstorms.
OUTLOOK...
Saturday through Tuesday...winds and seas should stay below SCA
criteria on all waters.
Rip Currents...
A moderate risk for the development of dangerous rip currents
is expected again for Friday. Although seas are forecast to
gradually subside, conditions are likely to remain somewhat
rough as low pressure moves offshore tomorrow morning. There
will continue to be a mix of wave groups from various
directions, including a longer period swell from the ESE.
The final surf zone forecast for this season will be issued on
Sunday morning, September 30. Surf zone forecasts will resume
next May.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch until 6 AM EDT early this morning for PAZ054-055-
060>062-070-071-101>106.
NJ...Flood Watch until 6 AM EDT early this morning for NJZ001-
007>010-012-013-015>019.
DE...Flood Watch until 6 AM EDT early this morning for DEZ001.
MD...Flood Watch until 6 AM EDT early this morning for MDZ008-012.
MARINE...None.
&&
Synopsis...Davis
Near Term...Iovino
Short Term...Robertson
Long Term...Davis/Staarmann
Aviation...Davis/Robertson/Staarmann/Iovino
Marine...Davis/Robertson/Staarmann/IovinoHazardous weather outlook, Sep 27, 3:45 PM EDT, 11 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 345 PM EDT Thu Sep 27 2018 DEZ001-MDZ008-012-NJZ001-007>010-012-013-015>019-PAZ054-055-060>062- 070-071-101>106-281945- New Castle-Cecil-Kent MD-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 345 PM EDT Thu Sep 27 2018 ...FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for northern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ002-003-MDZ015-019-020-NJZ020>023-027-281945- Kent-Inland Sussex-Queen Annes-Talbot-Caroline-Ocean-Cumberland- Atlantic-Cape May-Southeastern Burlington- 345 PM EDT Thu Sep 27 2018 This Hazardous Weather Outlook is for central Delaware, southern Delaware, northeast Maryland and southern New Jersey. .DAY ONE...This Afternoon and Tonight. A period of heavy rain overnight may lead to isolated areas of poor drainage flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-281945- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 345 PM EDT Thu Sep 27 2018 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...This Afternoon and Tonight. There is a moderate risk for the formation of dangerous rip currents through this evening. A period of heavy rain overnight may lead to isolated areas of poor drainage flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-281945- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 345 PM EDT Thu Sep 27 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 12:10 AM EDT | Areal Flood Advisory | PHI | Sussex, Warren | 13 hr |
| Sep 28, 1:44 AM EDT | Areal Flood Advisory | PHI | Hunterdon, Mercer, Morris, Somerset | 5 hr |
| Sep 28, 2:14 AM EDT | Small Craft Advisory | PHI | 16 hr | |
| Sep 28, 3:13 AM EDT | Areal Flood Warning | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 3 more | 4 hr |
| Sep 28, 3:23 AM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 4 more | 4 hr |
| Sep 28, 4:36 AM EDT | Areal Flood Warning | PHI | Middlesex, Monmouth, Ocean | 6 hr |
| Sep 28, 7:46 AM EDT | Areal Flood Warning | PHI | Hunterdon, Mercer, Morris, Somerset | 12 hr |
| Sep 28, 12:46 PM EDT | Areal Flood Advisory | PHI | Warren | 4 hr |
| Sep 28, 4:59 AM EDT | River Flood Warning | PHI | Chester | 7 hr |
| Sep 28, 5:33 AM EDT | River Flood Warning | PHI | Montgomery | 6 hr |
| Sep 28, 7:33 AM EDT | Areal Flood Warning | PHI | Bucks, Chester, Delaware, Montgomery, Philadelphia | 5 hr |
| Sep 28, 8:28 AM EDT | River Flood Warning | PHI | Chester, Delaware | 13 hr |
| Sep 28, 8:33 AM EDT | River Flood Warning | PHI | Chester, Montgomery, Philadelphia | 7 hr |
| Sep 28, 12:31 PM EDT | Areal Flood Warning | PHI | Montgomery, Philadelphia | 2 hr |
| Sep 28, 5:12 AM EDT | River Flood Warning | PHI | New Castle | 99 min |
Nearby
Areal Flood Advisories in Delaware, 2018Every areal flood advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.